Indiana, 2006

Damaging Winds in Indiana, August 3, 2006

August 3, 2006 · NWS LOT · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 3, 1:00 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 3, 1:00 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
200 AM CDT THU AUG 3 2006

.DISCUSSION FOR MORNING GRIDS/ZONES...
200 AM CDT

COLD FRONT AS OF 06Z STRETCHING FROM EVANSTON TO AMBOY. TSRA STILL
HOLDING STRONG ON THE NOSE OF A LOW LEVEL THERMAL RIDGE...ALONG
WHICH SFC TEMPS ARE STILL IN THE LOWER 80S FROM ROCHELLE SOUTHWARD.
SOME EARLY CONCERN FOR ISOLD STRONG WIND ESPECIALLY AS MCS NOW
CROSSING THE MISSISSIPPI RIVER APPROACHES FROM THE SW. GREATER
PROBABILITY HAZARD SHOULD BE RAINFALL AND POTENTIAL FOR GENERALLY
MINOR FLOODING THROUGH THE MORNING GENERALLY SOUTH OF I-80...HOWEVER
THE 35KT EWD PROPAGATION OF MCS AND SLOW SOUTHWARD DRIFT OF COLD
FRONT SHOULD LIMIT DURATION OF HEAVY RAINFALL AT ANY ONE LOCATION.
SOUTHWARD FRONTAL SURGE BEHIND THE MCS WILL BRING THE BOUNDARY JUST
SOUTH OF THE CWA BY NOON.

HIGH PRESSURE BUILDING INTO THE MIDWEST LATE THURSDAY WILL
OVERSPREAD MUCH OF THE GREAT LAKES BY FRIDAY. LOCAL SKIES WILL CLEAR
THROUGH THIS EVENING AND OVERNIGHT. GRADUAL WARM UP THROUGH SUNDAY
AHEAD OF THE NEXT COLD FRONT WHICH IS DUE TO ARRIVE LATE SUNDAY
NIGHT. THE LOW CHANCE POPS FOR SUNDAY NIGHT AND MONDAY STILL SEEMS
WARRANTED...AS THE GFS HAS BEEN REMARKABLY CONSISTENT WITH THE
TIMING OF THE FROPA FOR THE LAST COUPLE DAYS.

HIGH PRESSURE DIPS DOWN OUT OF THE PRAIRIE PROVINCES INTO THE UPPER
LAKES EARLY NEXT WEEK TO PROVIDE A REINFORCING SHOT OF MORE
SEASONALLY MILD AIR AND DRY CONDITIONS.

RRH

&&

.AVIATION...
1238 AM CDT

WILL KEEP THE THUNDERSTORMS IN THE MIDWAY FORECAST FOR ANOTHER HOUR.
THE OTHER AIRPORTS WILL HAVE MVFR CLOUDS MOVING IN. THE FRONT IS
EXPECTED DRIFT SOUTH.  SOME THUNDERSTORMS MAY MOVE INTO THE AREA BY
MORNING. THIS IS WITH A MCS OVER MISSOURI MAY MOVE INTO NORTHEAST
ILLINOIS. WE EXPECT THE THUNDERSTORMS TO BE SOUTH OF TAF AREAS.
WILL WATCH AND SEE WHAT THIS MCS DOES. AS THE FRONT DRIFT SOUTH SO
WE EXPECT THE WIND TO BECOME NORTHEAST THIS MORNING AND DURING THE
DAY. THE MVFR CEILINGS MAY BREAK BY 12 UTC.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Aug 3, 3:30 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT THU AUG 3 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-040930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT THU AUG 3 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL AFFECT NORTHEAST
ILLINOIS AND NORTHWEST INDIANA EARLY THIS MORNING. WIND GUSTS IN
EXCESS OF 60 MPH ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUDNERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-040930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT THU AUG 3 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL AFFECT SOUTHERN LAKE MICHIGAN THIS
MORNING. THE MAIN THREAT WILL BE THUNDERSTORM WIND GUSTS IN EXCESS
OF 45 KNOTS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Aug 3, 4:10 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     4 S MENDOTA             41.49N 89.12W
08/03/2006                   LA SALLE           IL   EMERGENCY MNGR

            TREE DOWN ON ROUTE 51

&&

NMARSILI
Local storm report, Aug 3, 4:11 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND DMG     COMPTON                 41.69N 89.09W
08/03/2006                   LEE                IL   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 30.

&&

NMARSILI
Local storm report, Aug 3, 4:13 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 AM     HAIL             OTTAWA                  41.35N 88.84W
08/03/2006  E0.75 INCH       LA SALLE           IL   TRAINED SPOTTER

            PENNY HAIL AND 50 TO 60 MPH WIND GUSTS.

&&

NMARSILI
Local storm report, Aug 3, 4:14 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     TSTM WND DMG     AURORA                  41.77N 88.29W
08/03/2006                   KANE               IL   EMERGENCY MNGR

            5 INCH DIAMETER TREE DOWN NORMANTOWN ROAD AND MONTGOMERY
            ROAD

&&

NMARSILI
Local storm report, Aug 3, 4:19 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND GST     2 S WESTMONT            41.77N 87.97W
08/03/2006  E60 MPH          DUPAGE             IL   TRAINED SPOTTER

&&

NMARSILI
Local storm report, Aug 3, 4:47 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 AM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     OSWEGO                  41.70N 88.33W
08/03/2006                   KENDALL            IL   EMERGENCY MNGR

            POWER LINES DOWN AT 13168 GROVE ROAD.

&&

NMARSILI

The radar

The Chicago radar (KLOT), 86 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Porter

When
August 3, 4:58 AM CST
Where
Porter County, Chesterton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.600, -87.050

Several tree limbs were blown down.

Thunderstorm Wind, Porter

When
August 3, 5:15 AM CST
Where
Porter County, Porter
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.617, -87.050

A tree was blown down in an alley.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525432, 5525433.